Numerical stability criteria for localized post-buckling solutions in a strut-on-foundation model

M.K. Wadee, C.D. Coman, Andrew Bassom

    Research output: Contribution to journalArticle

    5 Citations (Scopus)

    Abstract

    Some stability results are established for localized buckling solutions of a strut-on foundation model which has an initially unstable post-buckling path followed by a restabilizing property. These results are in stark contrast with those for models with non-restabilizing behavior for which all solutions are unstable under dead-loading conditions. By approximating solutions with a nonperiodic set of functions, the stability of these static solutions can be assessed by examining the nature of the equilibrium using total potential energy considerations.
    Original languageEnglish
    Pages (from-to)334-341
    JournalJOURNAL OF APPLIED MECHANICS-TRANSACTIONS OF THE ASME
    Volume71
    Issue number3
    DOIs
    Publication statusPublished - 2004

    Fingerprint Dive into the research topics of 'Numerical stability criteria for localized post-buckling solutions in a strut-on-foundation model'. Together they form a unique fingerprint.

  • Cite this